Experimental Mathematics

Sur un système fibré lié à la suite des nombres premiers

Alain Costé

Full-text: Open access

Résumé

Nous étudions le système dynamique défini par la transformation {\small $\Phi:]0,1]\fle ]0,1]$} où {\small $\Phi(x)=px-1$} si {\small $x\in ]1/p,1/q],$ $q$} et {\small $p$} étant deux nombres premiers consécutifs. La question de l'existence d'une mesure absolument continue invariante par {\small $\Phi$} est reliée par un argument de chaîne de Markov à une conjecture concernant un ensemble de suites de nombres premiers. Cette hypothèse est corroborée par des simulations de type Monte-Carlo. Nous montrons que cela entraîne la stabilité statistique de {\small $\Phi$} sur l'intervalle {\small $]0,2/3].$} En utilisant des arguments heuristiques nous définissons des versions simplifiées de l'opérateur de Perron-Frobenius associé à {\small $\Phi.$} Cela nous permet de construire à l'aide de Maple une densité de probabilité présentant une bonne adéquation expérimentale avec les histogrammes des orbites issues de constantes fondamentales.

Abstract

We study the dynamical system defined by the transformation {\small $\Phi:]0,1]\fle ]0,1]$} where {\small $\Phi(x)=px-1$} if {\small $x\in ]1/p,1/q],$ $q$} and {\small $p$} being two consecutive prime numbers. The problem of the existence of an invariant absolutely continuous measure by {\small $\Phi$} is related via a Markov chain argument to a conjecture concerning a set of prime number sequences. This hypothesis is corroborated by Monte Carlo simulations. We prove that this implies the statistical stability of the transformation {\small $\Phi$} on the interval {\small $]0,2/3].$} By using heuristical arguments, we define simplified versions of the Perron-Frobenius operator associated to {\small $\Phi.$} Using Maple, we construct a probability density presenting a good experimental fit with the histograms of orbits stemming from fundamental constants.

Article information

Source
Experiment. Math., Volume 11, Issue 3 (2002), 383-405.

Dates
First available in Project Euclid: 9 July 2003

Permanent link to this document
https://projecteuclid.org/euclid.em/1057777430

Mathematical Reviews number (MathSciNet)
MR1959750

Zentralblatt MATH identifier
1117.37301

Subjects
Primary: 37E05: Maps of the interval (piecewise continuous, continuous, smooth)
Secondary: 37A45: Relations with number theory and harmonic analysis [See also 11Kxx]

Keywords
Prime numbers Markov chain

Citation

Costé, Alain. Sur un système fibré lié à la suite des nombres premiers. Experiment. Math. 11 (2002), no. 3, 383--405. https://projecteuclid.org/euclid.em/1057777430


Export citation